The Centers for Disease Control and Prevention (CDC) are now investigating the death of a 13-year-old Michigan boy, Jacob Clynick, who died a few days after receiving his second dose of the Pfizer COVID-19 vaccine.
Martha Sharan, a public affairs officer for the CDC’s COVID-19 vaccine task force, wrote in a statement to Newsweek that, “CDC is aware of a 13-year-old boy in Michigan who died after receiving a COVID-19 vaccination. This case is currently under investigation and until the investigation is complete, it is premature to assign a specific cause of death.”
Sharan continued, “When a serious adverse event, like death, is reported to the Vaccine Adverse Event Reporting System (VAERS) after COVID-19 vaccination, CDC requests and reviews all medical records associated with the case, including death certificates, and autopsy reports. The determination of the cause of death is done by the certifying official who completes the death certificate or the pathologist who conducts the autopsy. VAERS is not designed to determine if the vaccine caused the reported adverse event. While some reported adverse events may be caused by vaccination, others are not and may have occurred coincidentally.”
Clynick was a resident of Saginaw County, according to the Detroit Free Press. Saginaw County Health Department Medical Director Dr. Delicia Pruitt and Health Officer Christina Harrington said in a joint statement, “The investigation as to whether there is a correlation between his death and vaccination is now at the federal level with CDC.”
“Meanwhile, the health department continues to encourage families to speak with their physicians to weigh their own risks and benefits of vaccination,” the statement continued.
Newsweek reached out to Harrington for further comment.
Clynick received the second dose of the Pfizer COVID-19 vaccine on June 13 and died in his sleep on the night of June 15, the outlet reported.
“He passed away in the middle of the night at home,” Clynick’s aunt, Tammy Burages said.
After receiving his second dose, Clynick exhibited common post-vaccine symptoms, such as fatigue, fever and a stomach ache, according to Burages. But, she said that the symptoms were not severe enough to cause concern.
Clynick’s funeral was held just three days after a CDC advisory committee reported a “likely association” between the Pfizer and Moderna COVID-19 vaccines and risk of myocarditis—inflammation of the heart—in young adolescents.
“Clinical presentation of myocarditis cases following vaccination has been distinct, occurring most often within one week after dose two, with chest pain as the most common presentation,” the advisory committee’s chair, Dr. Grace Lee, said.
Clynick’s parents were told that a preliminary autopsy discovered that Clynick’s heart was enlarged when he died, according to the Detroit Free Press, but the Saginaw County medical examiner’s office could not confirm these claims.
Author: MATTHEW IMPELLI